Alert archive / South Carolina / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 98, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 29, 2010, 7:02 PM EDT for 6 counties in South Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2010, 7:02 PM EDT (23:02 UTC)
- Expired
- Jun 29, 2010, 7:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Aiken County, SC, Calhoun County, SC, Lexington County, SC, Orangeburg County, SC, Richland County, SC, Sumter County, SC
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 2:08 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
967
WUUS52 KCAE 292302
SVRCAE
SCC003-017-063-075-079-085-292345-
/O.NEW.KCAE.SV.W.0098.100629T2302Z-100629T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
702 PM EDT TUE JUN 29 2010
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA
SOUTHERN LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA
SOUTHWESTERN SUMTER COUNTY IN CENTRAL SOUTH CAROLINA
CALHOUN COUNTY IN CENTRAL SOUTH CAROLINA
AIKEN COUNTY IN CENTRAL SOUTH CAROLINA
NORTHWESTERN ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 745 PM EDT
* AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PINE RIDGE TO AIKEN AND
MOVING EAST AT 25 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE GASTON...ST. MATTHEWS
AND EASTOVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL SOUTH CAROLINA.
&&
LAT...LON 3371 8043 3374 8043 3371 8048 3368 8049
3344 8117 3349 8137 3333 8157 3350 8193
3394 8134 3385 8037
TIME...MOT...LOC 2302Z 257DEG 22KT 3388 8101 3352 8171
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:45 PM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 29, 2:45 PM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 245 PM EDT TUE JUN 29 2010 .SYNOPSIS... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS EXPECTED. A FRONT WILL SLOWLY ENTER OUR REGION WEDNESDAY...INCREASING PRECIPITATION CHANCES. THE FRONT WILL SLOWLY MOVE THROUGH LATE THURSDAY...THEN DRIER AND COOLER AIR IS EXPECTED TO ENTER OUR REGION BEHIND THE FRONT FOR FRIDAY THROUGH THE HOLIDAY WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... WARM UNSTABLE AIRMASS LINGERS OVER THE FORECAST AREA AGAIN TODAY. A SEVERE THUNDERSTORM WATCH HAS ALREADY BEEN ISSUED MAINLY FOR THE NORTHERN COUNTIES UNTIL 9 PM THIS EVENING. A SURFACE TROUGH LINGERS OVER THE PIEDMONT OF THE CAROLINAS WITH A COLD FRONT APPROACHING THE TN VALLEY. DIURNAL HEATING WITH PLENTIFUL ATMOSPHERIC MOISTURE EXPECTED TO RESULT IN SCATTERED MAINLY DIURNAL SHOWERS AND THUNDERSTORMS. MODERATE INSTABILITIES WILL LEAD TO A THREAT THAT A FEW OF THE STRONGER STORMS COULD PRODUCE STRONG GUSTY WINDS. WILL KEEP HIGH CHANCE/LIKELY POPS INTO THE EVENING...AND WILL KEEP A SMALL POP OVERNIGHT FOR THE ENTIRE AREA AS THE AIRMASS REMAINS SOMEWHAT UNSTABLE INTO THE EARLY MORNING HOURS AND WITH THE COLD FRONT JUST NORTH OF THE AREA. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... MODELS SLOWLY BRING FRONTAL BOUNDARY INTO OUR REGION WEDNESDAY. WITH BOUNDARY IN VICINITY...AND COPIOUS ATMOSPHERIC MOISTURE AVAILABLE (PRECIPITABLE WATER VALUES OVER 2 INCHES)... WILL RAISE POPS TO LIKELY CATEGORY WEDNESDAY AFTERNOON. SLOWER MOVEMENT OF STORMS PLUS ABUNDANT MOISTURE COULD LEAD TO A LOCALLY HEAVY RAIN AND URBAN/LOCALIZED FLOODING THREAT FOR WEDNESDAY. MODELS SLOWLY SHIFT THE FRONT TOWARDS THE SOUTHERN FA LATE DAY THURSDAY...WITH SOME DRIER AIR ENTERING THE NORTHERN PART OF OUR FA. WILL HAVE CHANCE POPS AND TREND POPS FROM NORTH TO SOUTH...THOUGH THERE ARE INHERENT UNCERTAINTIES WITH EXACT TIMING AND POSITION OF FRONT. && .LONG TERM /FRIDAY THROUGH MONDAY/... HIGH PRESSURE WILL BUILD OVER THE AREA THROUGH THE HOLIDAY WEEKEND AND INTO EARLY NEXT WEEK. FOR NOW WILL KEEP THE FORECAST AREA DRY THROUGH THE ENTIRE PERIOD. TEMPERATURES CLOSE TO NORMAL. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AIR MASS MODERATELY UNSTABLE. SCATTERED THUNDERSTORMS DEVELOPING...ESPECIALLY TO THE NORTH AND WEST OF KCAE/KAGS. COVERAGE SHOULD INCREASE DURING THE LATE AFTERNOON AND EARLY EVENING. VCTS/CB IN TAFS THROUGH EARLY THIS EVENING. IMPROVING CONDITIONS FORECAST BY MID TO LATE EVENING. BULK OF CONVECTION EXPECTED TO BE DIURNAL. EXTENDED AVIATION OUTLOOK...A COLD FRONT...NOW NORTH OF THE AREA...WILL SLOWLY MOVE SOUTHWARD ACROSS THE TAF SITES WEDNESDAY INTO EARLY THURSDAY. CONVECTION COULD PRODUCE PERIODS OF MVFR/IFR CONDITIONS. DRIER AIR COULD FILTER IN FRIDAY INTO SATURDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 29, 3:31 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 331 PM EDT TUE JUN 29 2010 GAZ040-063>065-077-SCZ018-025-026-030-035>038-041-301945- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-SALUDA- AIKEN-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- 331 PM EDT TUE JUN 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL PRODUCE SOME LOCAL GUSTY WINDS FROM DOWNBURSTS WHICH MAY BRING SOME TREES DOWN AND DO SOME DAMAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ015-016-020>022-027>029-031-301945- LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND- LEE-SUMTER- 331 PM EDT TUE JUN 29 2010 ...SEVERE THUNDERSTORM WATCH 428 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 29, 5:22 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
522 PM EDT TUE JUN 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 3 S LUGOFF 34.19N 80.69W
06/29/2010 E0.50 INCH KERSHAW SC EMERGENCY MNGR
REPORTED HALF INCH HAIL AT THE INTERSECTION OF HWY 601
AND INTERSTATE 20.
0500 PM TSTM WND GST 3 S LUGOFF 34.19N 80.69W
06/29/2010 E60 MPH KERSHAW SC EMERGENCY MNGR
ESTIMATED WINDS BETWEEN 50 AND 60 MPH AT THE INTERSECTION
OF HWY 601 AND INTERSTATE 20.
&&
VAUGHANLocal storm report, Jun 29, 5:25 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
525 PM EDT TUE JUN 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG 1 WNW CHAPIN 34.17N 81.36W
06/29/2010 LEXINGTON SC LAW ENFORCEMENT
COUNTY SHERIFFS OFFICE REPORT POWERLINES DOWN ON CHAPIN
ROAD
&&
SMITHSpecial weather statement, Jun 29, 5:41 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 541 PM EDT TUE JUN 29 2010 GAZ040-063-064-292230- COLUMBIA-LINCOLN-MCDUFFIE- 541 PM EDT TUE JUN 29 2010 ...A STRONG THUNDERSTORM WAS AFFECTING COLUMBIA...LINCOLN AND MCDUFFIE COUNTIES... AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH OF LINCOLNTON...OR 15 MILES NORTH OF THOMSON...MOVING EAST AT 15 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3 3...6 7 7 2.
Local storm report, Jun 29, 5:49 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
549 PM EDT TUE JUN 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG 5 ENE CHESTERFIELD 34.76N 80.00W
06/29/2010 CHESTERFIELD SC FIRE DEPT/RESCUE
CHERAW FIRE DEPARTMENT REPORTED NUMEROUS LARGE LIMBS
DOWN...TREES DOWN...POWER LINES DOWN AND A ROOF TORE OFF
A CHICKEN HOUSE IN THE BROCKS MILL COMMUNITY.
&&
VAUGHANLocal storm report, Jun 29, 6:04 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
604 PM EDT TUE JUN 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 4 SSW LUGOFF 34.17N 80.71W
06/29/2010 KERSHAW SC LAW ENFORCEMENT
COUNTY SHERIFFS OFFICE REPORT OF TREES DOWN NEAR
INTERSECTION OF JORDAN AND KENNEDY ROADS
&&
SMITHLocal storm report, Jun 29, 6:56 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
656 PM EDT TUE JUN 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND DMG 6 SSE LINCOLNTON 33.71N 82.46W
06/29/2010 LINCOLN GA PUBLIC
PUBLIC REPORTED TREES AND LIMBS DOWN NEAR THE
INTERSECTION OF HWY 220 AND THOMSON HWY.
&&
VAUGHANThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:17 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 43 min |
| Jun 29, 3:04 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 56 min |
| Jun 29, 4:00 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 45 min |
| Jun 29, 4:19 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 56 min |
| Jun 29, 4:22 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Newberry, Richland | 38 min |
| Jun 29, 4:43 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Richland | 62 min |
| Jun 29, 4:56 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 49 min |
| Jun 29, 5:08 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry | 37 min |
| Jun 29, 5:31 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 59 min |
| Jun 29, 5:49 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 41 min |
| Jun 29, 6:06 PM EDT | Severe Thunderstorm Warning | CAE | Richland, Sumter | 39 min |
| Jun 29, 6:16 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, Lexington, Saluda | 44 min |
| Jun 29, 6:22 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Orangeburg, Richland | 38 min |
| Jun 29, 6:30 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lexington, Richland, Sumter | 45 min |
| Jun 29, 7:28 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg, Sumter | 47 min |
| Jun 29, 7:48 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Calhoun, Lexington, Orangeburg | 42 min |
| Jun 29, 7:51 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 54 min |
| Jun 29, 7:53 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 52 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.